What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 1:03 PM EST, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 30, 1:03 PM EST, 4 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
203 PM EDT Tue Jun 30 2020
.NEAR TERM [Through Wednesday]...
For the remainder of this afternoon into this evening, scattered
convection will continue across the area. The 12z KTAE sounding was
fairly typical for summer with a PWAT of 1.74 inches and fairly high
DCAPE, so a stronger storm or two with gusty winds remains possible
until around sunset. Diurnal convection will weaken after sunset
with overnight lows generally in the mid 70s.
For Wednesday, guidance shows precipitable water values increasing
to near 2 inches by the end of the day with weak vort maxima in the
area. This pattern will tend to support scattered to numerous
showers and thunderstorms, mainly during the afternoon hours. Rain
chances are expected to be mainly 40-60% across the area with
highs in the low to mid 90s.
.SHORT TERM [Wednesday Night Through Thursday Night]...
On Thursday, the models begin to carve out an upper level trough
across the southeast states with a vort max diving southward. The
12z GFS has precipitable water values climbing over 2 inches across
the area by the end of Thursday. Another day of fairly widespread
convective coverage is expected. Given this extra upper level
support, some convection could linger into the overnight hours and
start earlier in the morning hours than a typical summer day. High
temperatures are expected to be slightly cooler in the upper 80s to
lower 90s with more cloud cover and precip around. However, it will
be quite muggy with dewpoints in the mid 70s.
.LONG TERM [Friday Through Tuesday]...
An unsettled period appears likely with weak troughing and vort
maxima hanging around the area in a tropical environment with
precipitable water occasionally well over 2 inches. Heavy rain may
become an increasing concern through the weekend into early next
week given this pattern if a weak surface low develops along the
coast as some guidance suggests. This general pattern bears watching
for heavy rain potential with a deep tropical airmass in place with
some upper level support.
&&
.AVIATION...
[Through 18z Wednesday] Scattered showers and thunderstorms will
prevail across the region through the early evening hours, then
diminish after sunset. VFR conditions are expected outside of
convection.
&&
.MARINE...
Winds will be west to southwest 15 knots or less with seas mainly 3
feet or less through the remainder of the week.
&&
.FIRE WEATHER...
Red flag conditions are not expected for the next several days.
&&
.HYDROLOGY...
A wet pattern is forecast over the next several days. We'll need to
watch for the potential for heavy rainfall heading into this
weekend, especially given that above average convective coverage is
expected leading up to this weekend. Currently, there are no
significant concerns for flooding, but the pattern bears watching.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 93 75 92 74 / 30 60 30 70 50
Panama City 79 90 78 90 78 / 10 30 30 60 50
Dothan 74 93 73 90 72 / 30 60 40 70 50
Albany 74 94 74 91 73 / 30 60 40 70 50
Valdosta 74 93 73 91 72 / 30 60 30 70 50
Cross City 76 92 75 92 74 / 10 40 30 60 50
Apalachicola 78 90 78 89 77 / 10 20 30 50 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...DVD
MARINE...DVD
FIRE WEATHER...Humphreys
HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 30, 4:51 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
551 PM EDT Tue Jun 30 2020
GAZ159-160-302215-
Brooks GA-Lowndes GA-
551 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LOWNDES AND SOUTHEASTERN
BROOKS COUNTIES UNTIL 615 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm over
Quitman, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Quitman, Valdosta, I-75 At Exit 16, Remerton, Dasher, Twin
Lakes, Valdosta Regional Airport, Kinderlou, I-75 At Exit 5, Nankin,
Empress, Clyattville, Brooks Co A/p, Blue Springs and I-75 At Exit
11.
LAT...LON 3080 8313 3077 8314 3076 8313 3063 8314
3063 8319 3065 8364 3087 8361 3083 8311
3080 8311
TIME...MOT...LOC 2151Z 273DEG 11KT 3078 8353
42-DVDSpecial weather statement, Jun 30, 5:11 PM EST, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
611 PM EDT Tue Jun 30 2020
FLZ017-302230-
Leon FL-
611 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
630 PM EDT...
At 611 PM EDT, Doppler radar was tracking a strong thunderstorm near
Woodville, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Woodville, Tallahassee, Southwood, Lutterloh, Natural Bridge, Eight
Mile Pond and Vereen.
LAT...LON 3027 8424 3030 8425 3030 8432 3032 8433
3042 8423 3041 8407 3027 8408
TIME...MOT...LOC 2211Z 305DEG 14KT 3035 8421
42-DVDSpecial weather statement, Jun 30, 5:12 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
612 PM EDT Tue Jun 30 2020
FLZ019-GAZ159-160-302245-
Madison FL-Brooks GA-Lowndes GA-
612 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
SOUTHWESTERN LOWNDES AND SOUTHEASTERN BROOKS COUNTIES UNTIL 645 PM
EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of I-75 At Exit 16, or 10 miles west of Lake Park,
moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Lake Park, Valdosta, Dasher, Twin Lakes, Cherry Lake, Pinetta,
Valdosta Regional Airport, Kinderlou, I-75 At Exit 5, Nankin,
Clyattville, Hanson and I-75 At Exit 11.
LAT...LON 3063 8314 3063 8328 3059 8326 3055 8326
3052 8324 3049 8324 3047 8326 3066 8357
3084 8340 3073 8313
TIME...MOT...LOC 2212Z 305DEG 14KT 3071 8338
42-DVDLocal storm report, Jun 30, 5:17 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 PM EDT TUE JUN 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND GST 1 SSW SOUTHWOOD 30.38N 84.22W
06/30/2020 M51 MPH LEON FL MESONET
FLORIDA STATE UNIVERSITY SCHOOLS WEATHERSTEM
MEASURED A WIND GUST OF 51 MPH.
&&Special weather statement, Jun 30, 5:25 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
625 PM EDT Tue Jun 30 2020
GAZ155>157-302300-
Decatur GA-Seminole GA-Grady GA-
625 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR...SOUTHWESTERN GRADY AND
SOUTHEASTERN SEMINOLE COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Chattahoochee, or 13 miles west of Bainbridge,
moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bainbridge, Cairo, Whigham, West Bainbridge, Chattahoochee,
Attapulgus, Climax, Seminole State Park, Hanover, Grady Co A/p,
Reynoldsville, Rocky Hill, Recovery, Faceville, Laingkat, Calvary,
Reno, Jinks, Fowlstown and Princes Still.
LAT...LON 3094 8415 3068 8416 3071 8486 3077 8492
3079 8492 3096 8481
TIME...MOT...LOC 2225Z 305DEG 14KT 3083 8478
42-DVDSpecial weather statement, Jun 30, 5:38 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
638 PM EDT Tue Jun 30 2020
FLZ018-019-302330-
Inland Jefferson FL-Madison FL-
638 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
CENTRAL MADISON COUNTIES UNTIL 730 PM EDT...
At 638 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Madison to near Monticello.
Movement was southeast at 5 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Madison, Greenville, Lee, Alma, Fincher, Dills, Aucilla,
Cherry Lake, Lois, Hamburg, Pinetta, Nash, Drifton, Lovett, Casa
Blanco, Jarrott, Montivilla, Hanson and Ashville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3039 8390 3067 8399 3064 8336 3056 8326
3052 8324 3047 8324 3046 8322 3042 8322
3041 8318
TIME...MOT...LOC 2238Z 314DEG 5KT 3062 8343 3060 8392
42-DVD